MAUDE Adverse Event Report: ALPHATEC SPINE INC WIDE SCREW EXTENDER (STAINLESS STEEL); LXH

ALPHATEC SPINE INC WIDE SCREW EXTENDER (STAINLESS STEEL); LXH
Model Number 73779
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/16/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Visual inspection of the returned screw extender revealed that both of the locking tabs have been completely removed/broken from the instrument.Both detached tabs were returned with the remainder of the instrument conforming the patient did not retain a foreign body.An evaluation of the of the device history records found no manufacturing, processing or design related irregularities.The instrument was properly manufactured and released in accordance with the device master record.Although the device was properly manufactured additional investigation was conducted to determine root cause.The analysis showed that the failure mode observed in this event was due to imparting excessive torsional loads to the mating instrument (reducer) during the rod reduction maneuver.Excessive load can be applied due to a tolerance gap condition between the reducer and extenders.The over-torque observation was corroborated by the two design interface analyses (dias) that were performed on the reducer/screw extender interfaces.
 
Event or Problem Description
An international customer ((b)(6)) reported that the illico instrument broke during surgery.

Brand Name
WIDE SCREW EXTENDER (STAINLESS STEEL)
Common Device Name
LXH
Manufacturer (Section D)
ALPHATEC SPINE INC
5818 el camino real
carlsbad CA 92008
MDR Report Key6095779
Report Number2027467-2016-00095
Device Sequence Number1136331
Product Code LXH
UDI-Device Identifier00840967192970
UDI-Public00840967192970
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/24/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model Number73779
Device Catalogue Number73779
Device Lot Number6799901
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2016
Initial Report FDA Received Date11/11/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;